Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cardiology Symptoms
Question: Sudden rapid heart beat
|autumn978 - Mon May 17, 2004 11:10 am||
I am a 25 years old female. A few months ago a began getting a sudden rapid heart beat that would last about 5-10 minutes… and then go away… at that time it made me a little nervous but I didn’t think much about it, because I thought it was because I might have had a large dose of caffeine ( I have always had a high intake of caffeine throughout the day)… recently it comes on more frequently and I now feel a slightly warm feeling throughout my body and then I become light headed, shaky and rushed up… I also I feel like I have a chill all over and the palms of my hands get sweaty… After this happens – if I am sitting down and get up and start to move around my pulse begins to speed up. I know that I have carple tunnle syndrom and raynauds , but I notice when these attacks happen, where the effects of the carple tunnle syndrom usually occur, my hand/arm begins to tingle a little…. I also feel a little tightness/ache in my chest while this is occurring … My mother is a diabetic and has extremely high blood pressure….and my father just had a bypass (his sugar and blood pressure are just fine, however he has high cholesterol) . After eating a piece of cake the other day within 20 minutes I tested my blood sugar and it was 85… my blood pressure always runs between 117/120 over 68/80 so everything seems to be fine as far as my sugar and blood pressure. Also, after these attacks I feel very weak for a little while….
Any other thoughts as to what this might be or any help would be appreciate, Thank you
|Dr. Russell M - Tue Jun 01, 2004 7:54 am||
Your symptoms can be due to disorders of heart rhythm. Two other causes with names that come to mind are carcinoid syndrome and pheochromocytoma. Have you been to the doctor?
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.